Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 18, 2020, 7:19 PM EDT for Taylor County, Kentucky. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2020, 7:19 PM EDT (23:19 UTC)
- Expired
- Jun 18, 2020, 9:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:00 PM EDT | FLASH FLOOD | 1 Ne Saloma, KY | CALLER REPORTS CONSIDERABLE WATER OVER SANDERS ROAD, NE OF SALOMA. |
| Jun 18, 8:00 PM EDT | FLASH FLOOD | 3 Ssw Hobson, KY | REPORT OF BRIDGE CLOSED ON SALEM CHURCH ROAD DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WGUS53 KLMK 182319
FFWLMK
KYC217-190115-
/O.NEW.KLMK.FF.W.0022.200618T2319Z-200619T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
719 PM EDT Thu Jun 18 2020
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
North central Taylor County in central Kentucky...
* Until 915 PM EDT.
* At 719 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Campbellsville, Hobson, Taylor County Airport, Durhamtown,
Sweeneyville, Willowtown, Arista, South Campbellsville and Saloma.
Additional rainfall amounts of up to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3745 8548 3747 8540 3746 8535 3739 8525
3732 8532 3733 8537 3735 8540
FLASH FLOOD...RADAR INDICATED
$$
SCHOETTMER2 follow-up statements
083
WGUS73 KLMK 190029
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
829 PM EDT Thu Jun 18 2020
KYC217-190115-
/O.CON.KLMK.FF.W.0022.000000T0000Z-200619T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor KY-
829 PM EDT Thu Jun 18 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTH CENTRAL TAYLOR COUNTY...
At 827 PM EDT, emergency management reported thunderstorms producing
heavy rain in Taylor county along Sanders Road and Salem Church Road
near Saloma. Between two and three inches of rain have already
fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Campbellsville, Hobson, Taylor County Airport, Durhamtown,
Sweeneyville, Willowtown, Arista, South Campbellsville and Saloma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3745 8548 3747 8540 3746 8535 3739 8525
3732 8532 3733 8537 3735 8540
FLASH FLOOD...OBSERVED
$$
SCHOETTMER059
WGUS73 KLMK 190112
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
912 PM EDT Thu Jun 18 2020
KYC217-190121-
/O.EXP.KLMK.FF.W.0022.000000T0000Z-200619T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor KY-
912 PM EDT Thu Jun 18 2020
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL TAYLOR COUNTY WILL
EXPIRE AT 915 PM EDT...
The heavy rain has ended. Flood waters are receding. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3745 8548 3747 8540 3746 8535 3739 8525
3732 8532 3733 8537 3735 8540
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:07 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 18, 3:07 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 307 PM EDT Thu Jun 18 2020 .Short Term...(This evening through Friday) Issued at 300 PM EDT Thu Jun 18 2020 Area radars continue to show scattered showers and a few thunderstorms developing this afternoon generally along and east of I-65. This activity will continue just past sunset and may linger longer during the overnight hours in the Bluegrass region. Lightning, brief heavy downpour along with gusty winds and small hail are possible with some of these storms. This activity continues to be associated with the same upper level low that's been influencing our weather the past few days. Tonight into tomorrow, the low starts to lift and slowly exit to the NE and be over western PA as short wave ridging begins to build in from the west. While the upper low will be moving away, there's still 20 to 30% PoP along and east of I-65. Once again any storms that form Friday afternoon should remain sub-severe. Temperatures are warmer, reaching the middle to upper 80s tomorrow afternoon. && .Long Term...(Friday night through Thursday) Issued at 253 PM EDT Thu Jun 18 2020 Hot and mostly dry weather will start out the weekend as upper level ridging builds in from the west. High temperatures should easily climb into the upper 80s and low 90s on Saturday. On Sunday, a weak cold front will begin moving into southern IL and central IN. Shower and storm chances will increase ahead of the front, with the best chances locally in our region being north of the Ohio River. The evolution of the front going into next week varies amongst mid/long range guidance. While confidence in the forecast details remain low, it appears that we should see near daily chances for showers and storms, especially if the frontal boundary ends up in the vicinity of the region. Conditions will remain warm and muggy during this timeframe. && .Aviation...(18Z TAF Issuance) Issued at 100 PM EDT Thu Jun 18 2020 Upper level low continues to spin over the borders of WV/OH/KY this afternoon. Mid and high-level clouds continue to stream in around this low. Through the afternoon there could be very isolated showers and storms along and east of I-65 with the higher threat of showers and isolated thunder around LEX this afternoon and evening. Have VCSH & VCTS in TAF sites SDF/LEX/BWG for this afternoon but diminishing near and after sunset. Wind will remain light and clouds will linger over the Bluegrass and eastern KY tonight into Friday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BTN Long Term...DM Aviation...BTN
Hazardous weather outlook, Jun 18, 3:14 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 314 PM EDT Thu Jun 18 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 314 PM EDT Thu Jun 18 2020 /214 PM CDT Thu Jun 18 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms will be possible this evening. Brief gusty winds, small hail and cloud to ground lightning is a hazard with any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few thunderstorms will be possible each day, mainly in the afternoon and evening. No organized severe weather is expected, but cloud to ground lightning is a hazard with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. BTN/DM
In the hours before
Special weather statement, Jun 18, 5:52 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
552 PM EDT Thu Jun 18 2020
KYZ066-182230-
Casey-
552 PM EDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASEY COUNTY...
At 552 PM EDT, a strong thunderstorm was located near Liberty, moving
south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Evans Ford, Evona, Mintonville, Windsor, Teddy, Pricetown, Gilpin,
Rubert Ford, Cantown and Argyle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3713 8499 3729 8500 3731 8489 3720 8477
3719 8479 3711 8492
TIME...MOT...LOC 2152Z 347DEG 10KT 3726 8494
SCHOETTMERSpecial weather statement, Jun 18, 6:14 PM EDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Louisville KY 614 PM EDT Thu Jun 18 2020 KYZ047-055-182245- Boyle-Mercer- 614 PM EDT Thu Jun 18 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER AND NORTHWESTERN BOYLE COUNTIES... At 614 PM EDT, a strong thunderstorm was located near Harrodsburg, moving south at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Dixville and Nevada. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3778 8497 3778 8490 3761 8485 3761 8501 TIME...MOT...LOC 2214Z 359DEG 14KT 3774 8493 SCHOETTMER
Special weather statement, Jun 18, 6:26 PM EDT, 53 minutes before
Special Weather Statement National Weather Service Louisville KY 626 PM EDT Thu Jun 18 2020 KYZ054-065-182300- Marion-Taylor- 626 PM EDT Thu Jun 18 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARION AND CENTRAL TAYLOR COUNTIES... At 625 PM EDT, a strong thunderstorm was located over Campbellsville, moving south at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Campbellsville, Taylor County Airport, Arista, South Campbellsville, Saloma, Hobson, Wrights, Elk Horn, Durhamtown and Sweeneyville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3749 8543 3749 8538 3728 8522 3726 8540 TIME...MOT...LOC 2225Z 343DEG 14KT 3737 8535 SCHOETTMER
Special weather statement, Jun 18, 6:50 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Louisville KY 650 PM EDT Thu Jun 18 2020 KYZ053-054-065-182315- Marion-Taylor-Larue- 650 PM EDT Thu Jun 18 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN LARUE...SOUTHWESTERN MARION AND NORTHWESTERN TAYLOR COUNTIES... At 649 PM EDT, a strong thunderstorm was located 10 miles northwest of Campbellsville, moving south at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Campbellsville, Willowtown, White Rose, Saloma, Durhamtown and Bengal. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3751 8550 3751 8543 3736 8536 3736 8548 TIME...MOT...LOC 2249Z 344DEG 13KT 3746 8546 SCHOETTMER
Local storm report, Jun 18, 6:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 1 NNW CAMPBELLSVILLE 37.36N 85.35W
06/18/2020 TAYLOR KY EMERGENCY MNGR
REPORTED DAMAGE TO 3 TREES NORTH OF
CAMPBELLSVILLE.
&&
CJPSpecial weather statement, Jun 18, 7:04 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
604 PM CDT Thu Jun 18 2020
KYZ077-182330-
Adair-
604 PM CDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ADAIR COUNTY...
At 604 PM CDT, a strong thunderstorm was located 7 miles northeast of
Columbia, moving south at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Christine, Purdy, Holmes, Garlin and Absher.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3711 8530 3722 8532 3723 8531 3724 8531
3726 8521 3711 8517
TIME...MOT...LOC 2304Z 354DEG 13KT 3720 8526
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:48 PM EDT | Special Weather Statement | LMK | Clark | 27 min |
| Jun 18, 3:21 PM EDT | Special Weather Statement | LMK | Madison | 24 min |
| Jun 18, 3:51 PM EDT | Areal Flood Advisory | LMK | Madison | 3 hr |
| Jun 18, 4:27 PM EDT | Special Weather Statement | LMK | Garrard | 33 min |
| Jun 18, 5:06 PM EDT | Special Weather Statement | LMK | Lincoln | 24 min |
| Jun 18, 5:52 PM EDT | Special Weather Statement | LMK | Casey | 38 min |
| Jun 18, 5:56 PM EDT | Areal Flood Advisory | LMK | Taylor | 3 hr |
| Jun 18, 6:14 PM EDT | Special Weather Statement | LMK | Boyle | 31 min |
| Jun 18, 6:26 PM EDT | Special Weather Statement | LMK | Taylor | 34 min |
| Jun 18, 6:50 PM EDT | Special Weather Statement | LMK | Taylor | 25 min |
| Jun 18, 7:04 PM EDT | Special Weather Statement | LMK | Adair | 26 min |
| Jun 18, 7:07 PM EDT | Areal Flood Advisory | LMK | Taylor | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.